Doc stopped levothyroxine

I was put on levo 50 November following long-term depression and anxiety, brain fog, always cold, no periods, tiredness, aches and chronic constipation. My T3/T4 were relatively normal but TSH was 0.17. MRI showed I have an underdeveloped pituitary gland. Since then I felt a little brighter but still no periods, still foggy and I lost over half a stone (I was only 8 stone to start with, so not good).

I was back at the specialist last week and they instructed me to stop the levo immediately because of the weight loss and no return of my cycle. They took some bloods that day too.

Since then I have felt terrible - leaping between anxiety and low mood, struggling to think straight, palpitations, insomnia, dizziness and constantly hungry. I went to my GP today because of how I'm feeling. The results were back and showed my TSH had dropped further - just 0.02.

I'm at my wits end and don't know what to do. I've asked to be referred to another hospital but that could take months. Any advice please?

9 Replies

  • The underdeveloped pituitary is the key here I feel. Do you have your results? 

  • Yes I have full blood count...and loads of other results that I don't understand.  Fed up of having various meds thrown at me and if they suggest SSRIs again....grr!

  • You may not but others here might. Post a new question typing out the results with ranges and stating the above and hopefully someone will advise. 

    I'm thinking secondary hypothyroidism might be your case but I don't know much about it. 

  • Most people respond better to suppressed TSH as this is a pituartry hormone NOT a thyroid hormone. 

  • Spacey you are feeling so awful because the increased level of T4 in your bloodstream has been suddenly removed.  My endo told me it can take 8 weeks to recover from this slump when my doctor did the same thing to me.  Try looking for foods high in serotonin to help you over 'the hump'.

    Follow mistydog's advice to open another post asking for help analysing your test results.  Include the range information (usually in brackets) for each of your levels if it is available on your results sheet.

  • Thank you all so much for your advice, much appreciated.  I'll sort a new post soon.

    Linlow - I'll look out for foods.  I also have some 5htp so may give them a go too.  Thanks!

  • you need to see if there is a pituitary center somewhere.  I don't know how it works where you are but, you were taken off the levo, because you have low cortsiol, most likely.  You may need growth hormone, thyroid meds and cortisol replacement, but need proper testing.  

  • Thanks faith63.  I booked an apt in a specialist endo clinic in London yesterday. Will be costly be worth it if it helps.

  • I hope it will help you.

You may also like...